MedElevator Войти в исследования
← Поиск публикаций
Медицинская библиотека · Connecticut medicine · 2016

Colon Ischemia After Weight-Loss Medication in a 36-Year-Old Woman.

Sharma Prabin, Krishnamoorthy Parasuram

Клинический случайСтатьяПеревод в очереди

Аннотация

Weight-loss medications have been associated with many conditions, including valvular heart disease, ischemic colitis, and pulmonary hypertension. There is a constant increase in the use of these drugs, especially new medications with better efficacy. Phentermine is one such drug, approved for short-term use to lose weight. We report a case of ischemic colitis in a female patient linked to inappropriate phentermine intake. The patient presented with symptoms of severe abdominal pain and repeated bowel movement associated with rectal bleeding for two weeks. Initial blood work was unremarkable for infectious and inflammatory causes. A CT scan was performed which revealed findings of ischemic colitis extending from transverse to descending colon. A biopsy study confirmed the same. Upon further questioning, the patient admitted to taking 37.5 mg of phentermine for two years beyond her prescribed period of 12 weeks. Hence, we propose that inappropriate use of phentermine caused ischemic colitis. With the widespread use of these medications, there is a need for heightened awareness among clinicians regarding adverse effects of phentermine.

Для цитирования: Sharma Prabin, Krishnamoorthy Parasuram. Colon Ischemia After Weight-Loss Medication in a 36-Year-Old Woman.. Connecticut medicine. 2016.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.